My 5 yr old son received his 5yr old booster which was his Di[htheria, tetanus, pertussis & polio. A day after the shot his arm swelled up and was very red and hot. I took him to the walk-in and the Dr. said it was a reation to the shot and that was about it. However, about 8 weeks went by and at bedtime I noticed a large quarter sized hive in the area where he received his needle. I gave him some benadryla nd it went away. Aweek later he has been having 1 or 2 hives in the same area no where else on his body. I just not sure what to do or if its a reaction from his needle?
You ask an excellent question. One of the things to do (which your physician probably didn't do) was to note the serial number of the vial (probably a multiple dose vial) of vaccine and file an adverse reaction form with the FDA. Immediately ask if he did so and request a copy of the report. Ask him for the serial number of the vial. His failure to file this report is serious and warrants a complaint to the State Medical Board. Usually these problems come from impurities in the vaccine, and the FDA should have been notified immediately. Go to the FDA site to find the form. The chances are these problems will eventually go away. Your use of benadryl was appropriate. If the problem continues for another few days see an allergist (not the same physician).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.